Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 29, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 12, 2020, 2:12 AM MDT for 8 counties in Idaho. It took effect at Oct 13, 2020, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 2:12 AM MDT (08:12 UTC)
- In effect from
- Oct 13, 2020, 12:00 PM MDT
- Expired
- Oct 13, 2020, 7:40 AM MDT
- In force
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS75 KPIH 120812 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 212 AM MDT Mon Oct 12 2020 IDZ052>054-122100- /O.NEW.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 212 AM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, from noon today to 8 PM MDT this evening. For the second Wind Advisory, from noon to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-122100- /O.CON.KPIH.WI.Y.0028.201012T1800Z-201013T0200Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 212 AM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
585 WWUS75 KPIH 121956 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 156 PM MDT Mon Oct 12 2020 IDZ052>054-130200- /O.CON.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ /O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 156 PM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 45 mph expected. For the second Wind Advisory, southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Highest blowing dust impact areas include: Interstate 15 from Idaho Falls to Roberts, Highways 20 and 26 across INL, Interstate 86 from American Falls to Pocatello. Communities in the Advisory include Mud Lake, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall. * WHEN...For the first Wind Advisory, from noon today to 8 PM MDT this evening. For the second Wind Advisory, from noon to 8 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-130200- /O.CON.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 156 PM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Highway 26 east of Idaho Falls to Palisades. Highway 33 east of Rexburg to Driggs. Including the communities of Victor, Ashton, Tetonia and Driggs. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust are possible as well which may produce temporary closures of highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
624 WWUS75 KPIH 130149 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 749 PM MDT Mon Oct 12 2020 IDZ052>054-131000- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ /O.NEW.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ /O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 749 PM MDT Mon Oct 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... ...WIND ADVISORY ISSUED FOR 7 AM TO 9 PM MDT WEDNESDAY... ...WIND ADVISORY FOR THIS EVENING WILL EXPIRE AT 8 PM MDT... * WHAT...Winds have begun to diminish below advisory levels this evening. Strong gusty west winds of 25 to 35 mph with gusts up to 45 mph will return to the region Tuesday. And finally, another round of strong gusty west winds of 30 to 40 mph with gusts up to 50 mph are expected Wednesday. * WHERE...Upper and Lower Snake River Plain including the Arco and Mud Lake Desert regions. * WHEN...From noon to 8 PM MDT Tuesday and 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Road closures are also possible, especially near recently turned soil where blowing dust may reduce visibility to 1/4 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ064-065-130300- /O.EXP.KPIH.WI.Y.0028.000000T0000Z-201013T0200Z/ Big Hole Mountains-Teton Valley- Including the cities of Victor, Ashton, Tetonia, and Driggs 749 PM MDT Mon Oct 12 2020 ...WIND ADVISORY FOR THIS EVENING WILL EXPIRE AT 8 PM MDT... Winds have begun to diminish below advisory levels and the Advisory will be allowed to expire at 8 PM MDT. $$ IDZ051-055-131000- /O.NEW.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 749 PM MDT Mon Oct 12 2020 ...WIND ADVISORY ISSUED FOR 7 AM TO 9 PM MDT WEDNESDAY... * WHAT...West winds of 30 to 35 mph with gusts up to 45 mph are expected. * WHERE...Eastern Magic Valley and the Shoshone area. * WHEN...From 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility of 1/2 mile or less is possible at times, especially near recently turned fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
494 WWUS75 KPIH 130840 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 240 AM MDT Tue Oct 13 2020 IDZ052>054-132100- /O.CON.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ /O.CON.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 240 AM MDT Tue Oct 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM MDT WEDNESDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Upper and Lower Snake River Plain including the Arco and Mud Lake Desert regions. * WHEN...For the first Wind Advisory, from noon today to 8 PM MDT this evening. For the second Wind Advisory, from 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Road closures are also possible, especially near recently turned soil where blowing dust may reduce visibility to 1/4 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-132100- /O.CON.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 240 AM MDT Tue Oct 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM MDT WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Magic Valley and the Shoshone area. * WHEN...From 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility of 1/2 mile or less is possible at times, especially near recently turned fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
370 WWUS75 KPIH 131340 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 740 AM MDT Tue Oct 13 2020 IDZ052>054-140900- /O.CAN.KPIH.WI.Y.0029.201013T1800Z-201014T0200Z/ /O.EXT.KPIH.WI.Y.0030.201013T1800Z-201015T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 740 AM MDT Tue Oct 13 2020 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts near 50 mph expected. Winds shifting out of the west Wednesday at 20 to 30 mph with strongest winds expected between Pocatello to Idaho Falls. * WHERE...The Arco Desert, and Snake River Plain including the INL and the cities of Mud Lake, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...From noon today to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Road closures are also possible, especially near recently turned soil where blowing dust may reduce visibility to 1/4 mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-140900- /O.CON.KPIH.WI.Y.0030.201014T1300Z-201015T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 740 AM MDT Tue Oct 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM MDT WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts near 45 mph expected. * WHERE...Eastern Magic Valley and the Shoshone area. * WHEN...From 7 AM to 9 PM MDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Reduced visibility of 1/2 mile or less is possible at times, especially near recently turned fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 12, 2:12 AM MDT, 0 minutes earlier.
Area forecast discussion, Oct 12, 2:12 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 212 AM MDT Mon Oct 12 2020 .DISCUSSION...A weak shortwave is pushing across the Panhandle area this morning. Much of the associated precip should remain to the north today, but we will likely see some strong winds once again today with gusts 35 to 40 MPH across the Snake Plain. In the upper levels, a progressive flow will continue with jet-level winds around 160 kts over northern Idaho through Wednesday. Thus we will likely see strong winds once again tomorrow afternoon, and possibly even Wednesday. Models show a fast-moving cold front pushing through from the northwest Tuesday night and Wednesday. The result will be light mountain snow accumulations in the Sawtooth and Salmon-Challis areas. On Wednesday, ridging will begin to amplify offshore, with the upper jet shifting to the north and east. Thus we will see a return to lighter winds and fewer clouds. This will make it easier for temperatures to drop below freezing across the Snake Plain on Thursday and Friday morning. In the extended periods, models mostly keep the forecast area under the influence of upper ridging, though the ECMWF drops a shortwave trough into the area Sunday afternoon and evening. Hinsberger && .AVIATION...Low pressure moving through Canada has brought light precipitation to the northern half of eastern Idaho, but it is not amounting to much more than lower CIGs, but staying solid VFR. Only slight chance of precipitation for KDIJ, KSUN. Conditions will improve during the evening hours tonight. With little precipitation left behind, not expecting any fog or stratus issues Tue morning. Another round of precipitation with a stronger low arrives later Tue and continues overnight into Wed. Messick && .FIRE WEATHER...Storm track is just to the north of the forecast area, so weak impulses will generate some showers and wind will stay breezy to very windy at least through Wed. Some southerly airflow will allow some warming, but not significant with the warmest day being Tue. Expect precipitation this morning with clearing during the afternoon, then again Tue into early Wed morning. The second event appears to be wetter with higher accumulations and a deeper push southwards. Much of the southern half of the Fire Weather forecast area will remain dry, with just the wind and strongly fluctuating high temperatures. Wed night is when southwestern U.S. ridging amplifies and pushes the storm track farther north. The ridge amplifying to the west of Idaho means that northerly air flow will bring in cold dry air, so overnight temperatures will go below freezing in the Snake River plain, to near freezing in the eastern Magic Valley, besides the sub-freezing temperatures in the central Idaho mountains and northeastern highlands. Besides drier conditions, wind will be much calmer. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM MDT this evening for IDZ052>054-064-065. Wind Advisory from noon to 8 PM MDT Tuesday for IDZ052>054. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.